Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2017, Article ID 7236103, 13 pages
https://doi.org/10.1155/2017/7236103
Research Article

A Degree Theory for Compact Perturbations of Monotone Type Operators and Application to Nonlinear Parabolic Problem

Department of Mathematics, Virginia Polytechnic Institute and State University, Blacksburg, VA 24061, USA

Correspondence should be addressed to Teffera M. Asfaw; moc.oohay@mareffet

Received 19 April 2017; Accepted 20 July 2017; Published 12 September 2017

Academic Editor: Stanislaw Migorski

Copyright © 2017 Teffera M. Asfaw. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. E. Browder and P. Hess, “Nonlinear mappings of monotone type in Banach spaces,” Journal of Functional Analysis, vol. 11, no. 3, pp. 251–294, 1972. View at Publisher · View at Google Scholar · View at Scopus
  2. H. Brèzis, “Équations et inéquations non linéaires dans les espaces vectoriels en dualité,” Annales de l'Institut Fourier, vol. 18, no. 1, pp. 115–175, 1968. View at Publisher · View at Google Scholar
  3. T. M. Asfaw and A. G. Kartsatos, “A Browder topological degree theory for multi-valued pseudomonotone perturbations of maximal monotone operators,” Advances in Mathematical Sciences and Applications, vol. 22, no. 1, pp. 91–148, 2012. View at Google Scholar · View at MathSciNet
  4. T. M. Asfaw, “A new topological degree theory for pseudomonotone perturbations of the sum of two maximal monotone operators and applications,” Journal of Mathematical Analysis and Applications, vol. 434, no. 1, Article ID 19800, pp. 967–1006, 2016. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. D. R. Adhikari and A. G. Kartsatos, “A new topological degree theory for perturbations of the sum of two maximal monotone operators,” Nonlinear Analysis, vol. 74, no. 14, pp. 4622–4641, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  6. F. E. Browder, “Degree of mapping for nonlinear mappings of monotone type: densely defined mapping,” Proceedings of the National Academy of Sciences of the United States of America, vol. 80, no. 8, pp. 2405–2407, 1983. View at Publisher · View at Google Scholar
  7. S. C. Hu and N. S. Papageorgiou, “Generalizations of Browder's degree theory,” Transactions of the American Mathematical Society, vol. 347, no. 1, pp. 233–259, 1995. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. J. Kobayashi and M. Otani, “Topological degree for (S)+-mappings with maximal monotone perturbations and its applications to variational inequalities,” Nonlinear Anal, vol. 59, pp. 147–172, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  9. T. M. Asfaw, “New variational inequality and surjectivity theories for perturbed noncoercive operators and application to nonlinear problems,” Advances in Mathematical Sciences and Applications, vol. 24, no. 2, pp. 611–668, 2014. View at Google Scholar · View at MathSciNet
  10. B. Ibrahimou and A. G. Kartsatos, “The Leray-Schauder approach to the degree theory for (S+)-perturbations of maximal monotone operators in separable reflexive Banach spaces,” Nonlinear Analysis, vol. 70, no. 12, pp. 4350–4368, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  11. V. Barbu, Nonlinear Differential Equations of Monotone Types in Banach Spaces, Springer Monographs in Mathematics, Springer, New York, NY, USA, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  12. D. Pascali and S. Sburlan, Nonlinear Mappings of Monotone Type, Sijthoff and Noordhoff, Bucharest, Romania, 1978. View at MathSciNet
  13. E. Zeidler, Nonlinear Functional Analysis and Its Applications, Springer-Verlag, New York, NY, USA, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  14. H. Brezis, M. G. Crandall, and A. Pazy, “Perturbations of nonlinear maximal monotone sets in Banach space,” Communications on Pure and Applied Mathematics, vol. 23, pp. 123–144, 1970. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. A. G. Kartsatos, “New results in the perturbation theory of maximal monotone and M-accretive operators in Banach spaces,” Transactions of the American Mathematical Society, vol. 348, no. 5, pp. 1663–1707, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  16. S. S. Zhang and Y. C. Chen, “Degree theory for multivalued (S) type mapping and fixed point theorems,” Applied Mathematics and Mechanics, vol. 11, no. 5, pp. 409–421, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  17. N. Kenmochi, “Monotonicity and compactness methods for nonlinear variational inequalities,” in Handbook of differential equations, pp. 203–298, Elsevier, North-Holland, Amsterdam, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  18. V. K. Le, “A range and existence theorem for pseudomonotone perturbations of maximal monotone operators,” Proceedings of the American Mathematical Society, vol. 139, no. 5, pp. 1645–1658, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. T. M. Asfaw, “New surjectivity results for perturbed weakly coercive operators of monotone type in reflexive banach spaces,” Nonlinear Analysis, vol. 113, pp. 209–229, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  20. V. Mustonen, “On elliptic operators in divergence form; old and new with applications,” in Proceedings of the Function Spaces and Differential Operators and Nonl. Anal., pp. 188–200, 2004.
  21. F. E. Browder, “Pseudo-monotone operators and nonlinear elliptic boundary value problems on unbounded domains,” Proceedings of the National Academy of Sciences of the United States of America, vol. 74, no. 7, pp. 2659–2661, 1977. View at Publisher · View at Google Scholar · View at MathSciNet
  22. J. Berkovits and V. Mustonen, “Topological degree for perturbations of linear maximal monotone mappings and applications to a class of parabolic problems,” Rendiconti di Matematica 12, vol. 12, no. 3, pp. 597–621, 1992. View at Google Scholar · View at MathSciNet
  23. R. Landes and V. Mustonen, “On pseudomonotone operators and nonlinear noncoercive variational problems on unbounded domains,” Mathematische Annalen, vol. 248, no. 3, pp. 241–246, 1980. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. S. Carl, V. K. Le, and D. Motreanu, Nonsmooth Variational Problems and their Inequalities: Comparison Principles and Applications, Springer Monographs in Mathematics, Springer, New York, NY, USA, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  25. H. Brèzis and L. Nirenberg, “Characterizations of the ranges of some nonlinear operators and applications to boundary value problems,” Annali Della Scuola Normale Superiore Di Pisa, vol. 5, no. 2, pp. 225–326, 1978. View at Google Scholar · View at MathSciNet
  26. H. Brèzis and F. Browder, “Strongly nonlinear elliptic boundary value problems,” Annali Della Scuola Normale Superiore Di Pisa, vol. 5, no. 3, pp. 587–603, 1978. View at Google Scholar · View at MathSciNet
  27. S. Carl and V. K. Le, “Quasilinear parabolic variational inequalities with multi-valued lower-order terms,” Zeitschrift für angewandte Mathematik und Physik, vol. 65, no. 5, pp. 845–864, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  28. P. Drabek, “The p-Laplacian-mascot of nonlinear analysis,” Acta. Math.Univ.Comenianae 1, vol. 76, no. 1, pp. 85–98, 2007. View at Google Scholar · View at MathSciNet